Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 41, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 24, 2006, 4:03 PM MST for Mohave County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2006, 4:03 PM MST (23:03 UTC)
- Expired
- Jul 24, 2006, 4:29 PM MST
- In force
- 26 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 79 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.1 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1861 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 242304 SVRVEF AZC015-242345- /O.NEW.KVEF.SV.W.0041.060724T2303Z-060724T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 403 PM MST MON JUL 24 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 445 PM MST. * AT 355 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES EAST OF CHLORIDE...AND WAS NEARLY STATIONARY. WIND GUSTS TO 60 MPH ARE POSSIBLE WITH HAIL UP TO NICKLE SIZE. THE WIND GUSTS WILL LIKELY AFFECT DOLAN SPRINGS AND HIGHWAY 93. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHLORIDE AROUND 445 PM MST... LAT...LON 3532 11386 3565 11393 3563 11445 3530 11429 $$
1 follow-up statement
000 WWUS55 KVEF 242329 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 428 PM PDT MON JUL 24 2006 AZC015-242338- /O.CAN.KVEF.SV.W.0041.000000T0000Z-060724T2345Z/ MOHAVE AZ- 428 PM MST MON JUL 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOHAVE COUNTY IS CANCELLED... AT 427 PM MST...DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED SIGNIFICANTLY. THE STORM WAS JUST NORTHEAST OF CHLORIDE...AND WAS NEARLY STATIONARY. LAT...LON 3532 11386 3565 11393 3563 11445 3530 11429 $$ MORGAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:35 PM MST, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 24, 2:35 PM MST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 235 PM PDT MON JUL 24 2006 .SYNOPSIS...TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH WEDNESDAY AS THE AREA STAYS UNDER THE INFLUENCE OF STRONG HIGH PRESSURE. MOISTURE TRAPPED UNDER THE AREA OF HIGH PRESSURE WILL CONTINUE TO BRING ISOLATED TO SCATTERED LATE DAY THUNDERSTORMS TO THE REGION THROUGH MID WEEK. && .SHORT TERM...MINIMAL CHANGE IN THE OVERALL PATTERN EXPECTED THROUGH WEDNESDAY AS STRONG 500MB HIGH REMAINS ROUGHLY OVER SOUTHERN NEVADA AND SOUTHERN UTAH AND NORTHERN ARIZONA. MOISTURE TRAPPED UNDER THE HIGH WILL CONTINUE TO LEAD TO ISOLATED TO SCATTERED THUNDERSTORMS MAINLY IN THE AFTERNOON AND EVENING HOURS. STRONG HIGH WILL ALSO KEEP TEMPERATURES QUITE HOT. NAM12 IS HINTING AT A POSSIBLE SURGE IN LOW LEVEL MOISTURE INTO SOUTHERN PORTIONS OF THE FORECAST AREA WEDNESDAY RESULTING FROM TROPICAL STORM EMELIA MOVING NORTHWEST FAIRLY CLOSE TO BAJA AND SENDING MOISTURE UP THE GULF OF CALIFORNIA. GFS SOLUTION NOT CONDUCIVE TO GULF SURGE. NOT MAKING ANY CHANGES TO FORECAST AT THIS TIME BUT IF A TRUE GULF SURGE DOES DEVELOP WE WILL PROBABLY HAVE TO LOWER TEMPERATURES AND RAISE POPS FOR WEDNESDAY. .LONG TERM... FORECAST TRACK FROM THE NHC FOR TROPICAL STORM EMILIA HAS CHANGED LITTLE OVERNIGHT...AND STILL EXPECTING EMILIA TO TRACK TO THE NORTHWEST OFF THE COAST OF BAJA CALIFORNIA THROUGH THE END OF THE WEEK. ALL SIGNS STILL POINTS TO AN ACTIVE LATTER HALF OF THE WEEK CWA WIDE AS THE STORMS TRIGGERS A MOISTURE SURGE INTO THE AREA. THE GFS IS STILL BRINGING WELL OVER 2 INCHES OF PWATS INTO THE SOUTHERN PORTION OF THE CWA ON FRIDAY AND SATURDAY WITH AT LEAST AN INCH FOR THE REMAINDER OF THE AREA. IN ADDITION...WITH WINDS UP TO 850MB MOSTLY UNDER 15 KTS FOR ALL LOCATIONS THE BIGGEST CONCERN WILL BE FOR FLASH FLOODING DURING THIS EVENT. ALSO OF NOTE IS A 40 TO 50 KT FLOW AT 250MB ALONG THE NORTHERN HALF OF THE CWA STARTING ON FRIDAY. THIS SHOULD HELP TRIGGER MORE CONVECTION FURTHER NORTH. THE GFS IS INDICATING SOME DRYING AS IT ATTEMPTS TO PUSH A TROF INTO THE PACIFIC NW...BUT THE TREND HAS BEEN WEAKER WITH SUCCESSIVE MODELS RUNS AND EXPECT THE ABUNDANT MOISTURE WILL REMAIN IN PLACE THROUGH NEXT WEEK. && .AVIATION...THUNDERSTORMS CONTINUING ACROSS ALL CORRIDORS THIS AFTERNOON AND EVENING. EXPECT TO SEE GUSTY AND ERRATIC WINDS AROUND ANY STORMS THAT FORM. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. HARRISON/MOSES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 24, 8:54 AM MST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 854 AM PDT MON JUL 24 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-250700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 854 AM PDT MON JUL 24 2006 /854 AM MST MON JUL 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT MOISTURE CONTINUES TO CIRCULATE UNDER AN AREA OF STRONG HIGH PRESSURE. THIS MOISTURE COMBINED WITH WEAK INSTABILITY WILL LEAD TO ANOTHER ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS. SOME OF THESE STORMS WILL HAVE THE POTENTIAL FOR LOCALLY HEAVY RAIN AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GENERALLY NO SIGNIFICANT CHANGE IN THE WEATHER PATTERN EXPECTED AS MOISTURE REMAINS TRAPPED UNDER THE HIGH OVER THE SOUTHWEST UNITED STATES. THERE IS SOME POTENTIAL FOR AN INCREASE IN MOISTURE TUESDAY OR WEDNESDAY AS TROPICAL STORM AMELIA MOVES NORTHWEST NEAR THE BAJA PENINSULA. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER THAT DOES OCCUR.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:18 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 22 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.